| Model Number |
BA25-120/I20-40 |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
07/15/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, an afx vela suprarenal and an afx vela infrarenal, and one (1) afx limb stent graft.It was noted that during the index procedure, a flared iliac limb was placed with the intent of coiling at some point in the future.Approximately two (2) years post-initial procedure reintervention was completed with the implant of three (3) afx limb stent grafts to treat aneurysm enlargement.Additionally, the clinical evaluation showed reasonable evidence to suggest a type ib endoleak of the right common iliac artery (rcia) with an infrarenal stent placed in the rcia (off-label).(reported under mfr#2031527-2018-00295).Now, approximately four (4) years post-reintervention, at type iiia endoleak with limb separation was identified at routine follow-up.Reintervention has been scheduled.The patient is reported to be doing okay.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiia endoleak of the iliac components complaint is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Additionally, the clinical evaluation also shows that the index procedure was off label with infrarenal stent graft placed in the right common iliac artery.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated g3: date received by manufacturer - updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, an afx vela suprarenal and an afx vela infrarenal, and one (1) afx limb stent graft.It was noted that during the index procedure, a flared iliac limb was placed with the intent of coiling at some point in the future.Approximately two (2) years post-initial procedure reintervention was completed with the implant of three (3) afx limb stent grafts to treat aneurysm enlargement.Additionally, the clinical evaluation showed reasonable evidence to suggest a type ib endoleak of the right common iliac artery (rcia) with an infrarenal stent placed in the rcia (off-label).(reported under mfr#2031527-2018-00295).Now, approximately four (4) years post-reintervention, at type iiia endoleak with limb separation was identified at routine follow-up.Reintervention has been scheduled.The patient is reported to be doing okay.After the initial report, additional information was provided that reintervention was completed with the implant of three (3) ovation ix iliac limbs.Reportedly, the type iiia endoleak was not sealed as there was residual leaking around the afx bifurcated stent graft and an ovation ix iliac limb.The physician will perform a 30 day follow up computerized tomography to see if the leak clots itself.The patient was reported to be stable post-reintervention.